MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL WITH PUREFIX HA 64MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL WITH PUREFIX HA 64MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 542-11-64H
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 09/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding impingement (rom) and pain involving a trident shell was reported.The event was not confirmed.Method & results: device evaluation and results: the product was not returned; however, a photo was provided which showed noting remarkable.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Device history review: all devices in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar relevant events for the reported lot.Conclusions: the event could not be confirmed and the exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available and/ or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Dr.Stated that the cup had shifted causing an impingement on the rim of the ceramic cup which ultimately resulted in a fracture of the ceramic.Dr.Removed the ceramic liner and ceramic head.After debridement he replaced with a new ceramic liner and ceramic head.He placed a v 4toc taper sleeve resulting in a fresh trunnion.Item not explanted: 6021-0537.Lot 8509002.Update (b)(6) 2018: as reported in how was issue noticed: patient presented with pain.

Brand Name
TRIDENT PSL WITH PUREFIX HA 64MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7992457
Report Number0002249697-2018-03472
Device Sequence Number1572228
Product Code LPH
UDI-Device Identifier04546540240552
UDI-Public04546540240552
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2010
Device Catalogue Number542-11-64H
Device Lot Number24449601
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2018
Initial Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient Weight135